Consider the following case: A 75-year-old woman with a history of chronic renal failure is admitted to the hospital for shortness of breath. She is diagnosed with pneumonia and started on ceftriaxone. Three days later, she is disoriented, speaking “ragtime,” and has intermittent myoclonus. The on-call neurologist is asked to evaluate the patient for the cause of her “altered mental status.”
To read this article in full you will need to make a payment
Purchase one-time access:Academic & Personal: 24 hour online accessCorporate R&D Professionals: 24 hour online access
One-time access price info
- For academic or personal research use, select 'Academic and Personal'
- For corporate R&D use, select 'Corporate R&D Professionals'
Subscribe:Subscribe to Journal of the Neurological Sciences
Already a print subscriber? Claim online access
Already an online subscriber? Sign in
Register: Create an account
Institutional Access: Sign in to ScienceDirect
- Antibiotic-associated encephalopathy.Neurology. 2016; 86: 963-971
Published online: January 16, 2019
Accepted: December 5, 2018
Received: December 4, 2018
© 2019 Elsevier B.V. All rights reserved.